# SDR CA101223005

- Difficulty date: December 17, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Urocop EC 130 B4
- Aircraft time: 2,673 hours
- Engine: Tmeca ARRIEL2B1
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Condition: Out Of Balance
- Location: Tail Rotor
- Part time: 3,204 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE CARRYING OUT A BALANCE CHECK ON BEARING NR 1 AFTER ROUTINE MAINTENANCE (200 HOUR INSPECTION) BEARING NR 1 WAS FOUND TO HAVE AN IMBALANCE OF 6.84 IPS. THE VIBRATION WAS FELT THROUGH THE HELICOPTER. SQUARENESS CHECK OF NR 1 BEARING WAS CARRIED OUT, FOUND WITHIN LIMITS, RUN OUT OF INSTALLED T/R DRIVE SHAFT (AFT OF NR 1 BEARING) CARRIED OUT FOUND TO BE LESS THAN 0.001IN, A DETAILED VISUAL INSPECTION OF TAIL ROTOR DRIVE SHAFT NO DEFECTS FOUND. THE TAIL ROTOR DRIVE SHORT SHAFT AND FENESTRON WERE BALANCE CHECKED AND FOUND TO BE WITHIN LIMITS. TAIL ROTOR DRIVE SHAFT WAS REMOVED AND WE WERE ABLE TO LOOK INTO THE AFT DRIVE SHAFT AND FOUND WATER INSIDE THE SHAFT (UNABLE TO GIVE A QUANTITY). WATER WAS REMOVED AND SHAFT INTERNALLY CLEANED INSITU. TAIL ROTOR DRIVE SHAFT REINSTALLED AND BALANCE CHECKED AT NR 1 BEARING 0.57IPS EASILY BALANCED TO 0.16IPS.     THE AIRCRAFT WAS OUTSIDE FOR A COUPLE DAYS IN A WIND/SNOW STORM, WINTER COVERS INSTALLED INCLUDING THE FENESTRON COVER. THE A/C WAS THEN BROUGHT IN THE HANGER FOR INSPECTION. WE ASSUME THAT SNOW FOUND ITS WAY INTO THE SHAFT DURING THE TIME OUTSIDE IN THE SNOW STORM THEN MELTED, AND WITH NO WAY FOR IT TO DRAIN IT STAYED IN THE SHAFT. PLUGGED EACH END OF THE SHAFT.
